Alert archive / Missouri / Frost Advisories in 2022

Frost Advisory 5, NWS St. Louis, MO

September 27, 2022Knox County, Lewis County, Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this frost advisory at Sep 27, 2022, 1:39 PM CDT for Knox County, Lewis County, Missouri; Adams County, Brown County, Illinois. It took effect at Sep 28, 2022, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2022, 1:39 PM CDT (18:39 UTC)
In effect from
Sep 28, 2022, 12:00 AM CDT
Expired
Sep 28, 2022, 8:00 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO

The radar

The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1737 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS73 KLSX 271839
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
139 PM CDT Tue Sep 27 2022

ILZ095-096-MOZ018-019-280945-
/O.NEW.KLSX.FR.Y.0005.220928T0500Z-220928T1300Z/
Adams IL-Brown IL-Knox MO-Lewis MO-
Including the cities of Mount Sterling and Quincy
139 PM CDT Tue Sep 27 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
WEDNESDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...In Illinois, Adams IL and Brown IL Counties. In Missouri, 
  Knox MO and Lewis MO Counties.

* WHEN...From Midnight tonight to 8 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MRM
2 follow-up statements
972 
WWUS73 KLSX 281108
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
608 AM CDT Wed Sep 28 2022

ILZ095-096-MOZ018-019-281300-
/O.CON.KLSX.FR.Y.0005.000000T0000Z-220928T1300Z/
Adams IL-Brown IL-Knox MO-Lewis MO-
Including the cities of Mount Sterling and Quincy
608 AM CDT Wed Sep 28 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...In Illinois, Adams IL and Brown IL Counties. In Missouri, 
  Knox MO and Lewis MO Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
593 
WWUS73 KLSX 281301
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
801 AM CDT Wed Sep 28 2022

ILZ095-096-MOZ018-019-281415-
/O.EXP.KLSX.FR.Y.0005.000000T0000Z-220928T1300Z/
Adams IL-Brown IL-Knox MO-Lewis MO-
Including the cities of Mount Sterling and Quincy
801 AM CDT Wed Sep 28 2022

...FROST ADVISORY HAS EXPIRED...

The threat has ended.

$$

MRM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Sep 27, 12:03 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 27, 12:03 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1203 PM CDT Tue Sep 27 2022

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 406 AM CDT Tue Sep 27 2022

A dry and cool weather pattern continues for the region. A large low
pressure across the Great Lakes continues to make its way eastward.
Ridging behind this low keeps the fall-like conditions around
through midweek.  Temperatures remain relatively cool as northerly
flow from central/eastern Canada continues to advect cooler air in
behind the trough axis. Northwest winds remain gusty sustained
near 5-10 MPH gusting to around 15-20 MPH with the stronger gusts
mainly across SW IL.

PESEL WFO EAX

.LONG TERM...  (Wednesday Night through Monday)
Issued at 406 AM CDT Tue Sep 27 2022

Clear and cool conditions continue through the end of the work
week. Diurnally driven gusty winds dissipate as the low moves
toward the east. Clearing through the overnight hours Wednesday
and Thursday enable low temperature to dip into the upper 30s
across the northern part of the region. Some frost may develop
across this area during the early morning hours Wednesday and
Thursday.

On the heels of the cyclone currently over the Great Lakes is a
surface high pressure system which descends from central Canada.
This keeps the cool and dry conditions around as easterly flow
holds the conveyor of warmer air to the west across the central
Plains. This high rides the NW jet into the eastern CONUS where is
runs into the upper level structure of the approaching hurricane
Ian. This high low stack forms a short lived Rex Block across the
eastern US. This, once again, keeps the weather quiet for the
area for Thursday and Friday. Meanwhile, another wave enters the
Pacific NW migrating into the central part of the country. This
kicks the high eastward breaking down the blockage. This wave also
turns mid-level flow more southwesterly pushing slightly warmer
air into the region as the weekend approaches where highs looks
to reaching into the mid 70s. There is a very small chance that
remnants of Ian could bring some precipitation to areas in our SE
on Sunday; however, precipitation looks to remain at bay for the
forecast period.

PESEL WFO EAX

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1202 PM CDT Tue Sep 27 2022

VFR flight conditions will continue through the end of the
forecast period under influence of a surface high. Gusty winds
will diminish this afternoon, becoming light overnight and veering
to the north.

MRM

&&

.FIRE WEATHER...
Issued at 406 AM CDT Mon Sep 26 2022

Northerly winds sustain around 10 MPH with gusts around 15-20 MPH
during the afternoon hours. Stronger gusts are expected primarily
on the IL side of the coverage area. RH values look to remain in
the low to mid 30 percents. While fire weather concerns remain
low, some stressed vegetation may exist across portions of
central and southeastern MO from continued dry conditions.

PESEL WFO EAX

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     71  44  65  46 /   0   0   0   0
Quincy          68  38  62  42 /   0   0   0   0
Columbia        75  42  65  43 /   0   0   0   0
Jefferson City  76  43  66  42 /   0   0   0   0
Salem           69  39  65  42 /   0   0   0   0
Farmington      73  40  65  40 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 27, 4:08 AM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
Issued by National Weather Service Kansas City/Pleasant Hill MO
408 AM CDT Tue Sep 27 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-280915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
408 AM CDT Tue Sep 27 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WFO LSX

Nearby

Frost Advisories in Missouri, 2022Frost Advisories in Illinois, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.